Alert archive / North Carolina / Storm Warnings in 2016
Storm Warning 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this storm warning at Mar 3, 2016, 3:05 PM EST. It took effect at Mar 4, 2016, 8:00 AM EST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2016, 3:05 PM EST (20:05 UTC)
- In effect from
- Mar 4, 2016, 8:00 AM EST
- Expired
- Mar 4, 2016, 10:15 AM EST
- In force
- 2 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
107 WHUS72 KMHX 032005 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 305 PM EST THU MAR 3 2016 ...STORM FORCE TO GALE FORCE WINDS ON FRIDAY... .AN AREA OF LOW PRESSURE WILL TRACK ALONG THE NORTH CAROLINA COAST TONIGHT AND EARLY FRIDAY. THE LOW WILL RAPIDLY STRENGTHEN JUST OFF THE NC COAST FRIDAY MORNING WITH STRONG WINDS AND VERY HIGH SEAS DEVELOPING. SEAS WILL PEAK AT 12 TO 18 FEET NORTH OF CAPE HATTERAS...AND 5 TO 10 FEET SOUTH. WINDS AND SEAS WILL GRADUALLY SUBSIDE FRIDAY NIGHT INTO EARLY SATURDAY. AMZ150-152-154-040815- /O.UPG.KMHX.GL.W.0013.160304T1200Z-160305T0100Z/ /O.NEW.KMHX.SR.W.0002.160304T1300Z-160304T1800Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 305 PM EST THU MAR 3 2016 ...STORM WARNING IN EFFECT FROM 8 AM TO 1 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 8 AM TO 1 PM EST FRIDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS...NORTH 30 TO 40 KT WITH GUSTS UP TO 55 KT. * SEAS...9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ AMZ131-040815- /O.EXT.KMHX.GL.W.0013.160304T1200Z-160304T1800Z/ ALLIGATOR RIVER- 305 PM EST THU MAR 3 2016 ...GALE WARNING NOW IN EFFECT FROM 7 AM TO 1 PM EST FRIDAY... * WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT. * WAVES...VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ135-040815- /O.EXT.KMHX.GL.W.0013.160304T1300Z-160304T2100Z/ PAMLICO SOUND- 305 PM EST THU MAR 3 2016 ...GALE WARNING NOW IN EFFECT FROM 8 AM TO 4 PM EST FRIDAY... * WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-040815- /O.EXT.KMHX.GL.W.0013.160304T1300Z-160304T2100Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 305 PM EST THU MAR 3 2016 ...GALE WARNING NOW IN EFFECT FROM 8 AM TO 4 PM EST FRIDAY... * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ130-040815- /O.CON.KMHX.GL.W.0013.160304T1200Z-160304T2100Z/ ALBEMARLE SOUND- 305 PM EST THU MAR 3 2016 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 4 PM EST FRIDAY... * WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 45 KT. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ136-137-040815- /O.EXT.KMHX.SC.Y.0031.160304T1200Z-160304T1800Z/ PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS- 305 PM EST THU MAR 3 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM TO 1 PM EST FRIDAY... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * WAVES...ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ158-040815- /O.CON.KMHX.SC.Y.0031.160304T0300Z-160305T1000Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 305 PM EST THU MAR 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 5 AM EST SATURDAY... * WINDS...NORTH 15 TO 25 KT WITH A FEW GUSTS UP TO 35 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
405 WHUS72 KMHX 040734 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 234 AM EST FRI MAR 4 2016 ...STORM FORCE TO GALE FORCE WINDS EXPECTED TODAY... .AN AREA OF LOW PRESSURE WILL TRACK ALONG THE NORTH CAROLINA COAST TODAY. THE LOW WILL RAPIDLY STRENGTHEN JUST OFF THE NC COAST THIS MORNING WITH STRONG WINDS AND ELEVATED SEAS DEVELOPING. SEAS WILL PEAK AT 12 TO 18 FEET NORTH OF CAPE HATTERAS, AND 5 TO 10 FEET SOUTH. WINDS AND SEAS WILL GRADUALLY SUBSIDE TONIGHT INTO EARLY SATURDAY. AMZ130-042130- /O.EXT.KMHX.GL.W.0013.160304T1200Z-160304T2200Z/ ALBEMARLE SOUND- 234 AM EST FRI MAR 4 2016 ...GALE WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... * WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 45 KT. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ135-042130- /O.EXT.KMHX.GL.W.0013.160304T1300Z-160304T2300Z/ PAMLICO SOUND- 234 AM EST FRI MAR 4 2016 ...GALE WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EST THIS EVENING... * WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-042130- /O.EXT.KMHX.GL.W.0013.160304T1300Z-160304T2300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 234 AM EST FRI MAR 4 2016 ...GALE WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EST THIS EVENING... * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ150-152-154-041900- /O.EXT.KMHX.SR.W.0002.160304T1300Z-160304T1900Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 234 AM EST FRI MAR 4 2016 ...STORM WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO 2 PM EST THIS AFTERNOON... * WINDS...NORTH 30 TO 40 KT WITH GUSTS UP TO 55 KT. * SEAS...11 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ AMZ131-041800- /O.CON.KMHX.GL.W.0013.160304T1200Z-160304T1800Z/ ALLIGATOR RIVER- 234 AM EST FRI MAR 4 2016 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 PM EST THIS AFTERNOON... * WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ158-042130- /O.EXT.KMHX.SC.Y.0031.000000T0000Z-160305T1100Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 234 AM EST FRI MAR 4 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST SATURDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ136-137-041900- /O.EXT.KMHX.SC.Y.0031.160304T1200Z-160304T1900Z/ PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS- 234 AM EST FRI MAR 4 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 2 PM EST THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * WAVES...ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
035 WHUS72 KMHX 041515 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1015 AM EST FRI MAR 4 2016 ...GALE FORCE WINDS CONTINUE TODAY... .AN AREA OF LOW PRESSURE WILL STRENGTHEN AS IT MOVES AWAY FROM THE NC COAST THE REST OF THE DAY. SEAS WILL PEAK AT 12 TO 18 FEET NORTH OF CAPE HATTERAS... AND 5 TO 10 FEET SOUTH. WINDS WILL GRADUALLY DIMINISH THROUGH LATE TODAY INTO THIS EVENING THOUGH HIGH SEAS WILL CONTINUE. AMZ150-152-154-050000- /O.CAN.KMHX.SR.W.0002.000000T0000Z-160304T1900Z/ /O.EXB.KMHX.GL.W.0013.000000T0000Z-160305T0000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1015 AM EST FRI MAR 4 2016 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE STORM WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...12 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ130-131-135-042100- /O.EXT.KMHX.GL.W.0013.000000T0000Z-160304T2100Z/ ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO SOUND- 1015 AM EST FRI MAR 4 2016 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-042100- /O.EXT.KMHX.GL.W.0013.000000T0000Z-160304T2100Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 1015 AM EST FRI MAR 4 2016 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ136-137-041800- /O.EXT.KMHX.SC.Y.0031.000000T0000Z-160304T1800Z/ PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS- 1015 AM EST FRI MAR 4 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * WAVES...ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ158-050315- /O.CON.KMHX.SC.Y.0031.000000T0000Z-160305T1100Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1015 AM EST FRI MAR 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this storm warning went out at Mar 3, 3:01 PM EST, 4 minutes earlier.
Area forecast discussion, Mar 3, 3:01 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
301 PM EST THU MAR 3 2016
.SYNOPSIS...
A STRENGTHENING AREA OF LOW PRESSURE WILL LIFT NORTHEAST ALONG
THE COAST LATE TONIGHT AND FRIDAY MORNING FOLLOWED BY HIGH
PRESSURE SATURDAY. WEAK LOW PRESSURE WILL CROSS LATE SATURDAY
NIGHT AND SUNDAY. HIGH PRESSURE WILL BUILD OVER THE REGION SUNDAY
NIGHT AND MONDAY THEN DRIFT OFFSHORE THROUGH THE MIDDLE OF NEXT
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM THU...LOW PRESSURE GATHERING ACROSS THE GULF COAST
THIS AFTERNOON WITH H20 VAPOR IMAGERY DEPICTING UPPER VORT ENERGY
MIGRATING EAST ACROSS THE TN/OH VALLEY. ALL MODELS IN GOOD
AGREEMENT WITH SFC LOW MOVING UP THE CAROLINA COAST TONIGHT AND
THEN JUST OFF THE OBX COAST IN BY MORNING. RAIN WILL OVERSPREAD
THE AREA...WITH PERIODS OF HEAVY RAIN LIKELY ESPECIALLY ALONG AND
EAST OF HIGHWAY 17 AFTER 06Z. WILL CONTINUE INC POP TREND THIS
EVENING BECOMING CATEGORICAL WITH MENTION OF LOCALLY HEAVY RAIN.
STORM TOTAL RAINFALL AMTS STILL LOOK LIKE 1-2 INCHES WITH LOCALLY
HIGHER AMTS UP TO 3 INCHES POSSIBLE ESP ACROSS THE OBX ZONES.
MINOR FLOODING WILL BE POSSIBLE FOR LOW LYING AREAS. HEAVY
RAINFALL COULD POSSIBLY RESULT IN NEW RIVER FLOODING...AND IMPACT
ONGOING RIVER FLOODING...THOUGH EXPECT HEAVIEST RAINS E OF BASINS.
&&
.SHORT TERM /FRIDAY/...
AS OF 3 PM THU...TREMENDOUS PRES FALLS EARLY FRI MORNING AS MODELS
INDICATE NEARLY 12 MB FALLS THROUGH 12Z FRI. BLENDED HIGH RES
NAM/CMC/ARW/NMM FOR WINDS. LOOKS LIKE STRONGEST WINDS WILL BE ON
BACK SIDE OF BOMBING LOW AND AFFECT THE NE ZONES/OBX THROUGH
AROUND 18Z. THE WIND ADVISORY STILL IN EFFECT AND ADDED MAINLAND
DARE COUNTY. SOLID 45-55 MPH WINDS EXPECTED IN THE ADVISORY AREA.
THERE COULD BE A COUPLE HOURS OF HIGH WIND WARNING CRITERIA
(60MPH GUSTS) FOR THE OBX NORTH OF OREGON INLET THOUGH NOT
CONFIDENT ENOUGH TO UPGRADE ATTM AND WILL LET LATER SHIFTS
REEVALUATE 00Z MODEL DATA. HEAVY RAIN THREAT WILL END FROM SW TO
NE THROUGH THE MORNING AND HAVE A DECREASING POP TREND...WITH ALL
AREAS BECOMING DRY AFTER 18Z AS THE LOW QUICKLY PULLS AWAY FROM
THE AREA. CHILLY AND BLUSTERY DAY ON TAP WITH HIGHS ONLY IN THE
MID 40S TO LOW 50S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 230 PM THU..
FRIDAY NIGHT THROUGH SATURDAY...HIGH PRESSURE WILL BUILD ACROSS
IN WAKE OF LOW WITH DRY WEATHER AND COOL TEMPS. LOWS FRI NIGHT
LOW/MID 30S INLAND WITH UPPER 30S/LOWER 40S BEACHES. HIGHS SAT UPR
40S NE TO LOW/MID 50S ELSEWHERE.
SATURDAY NIGHT AND SUNDAY...ANOTHER SHORTWAVE AND ASSOC WEAK SFC
LOW WILL CROSS LATER SAT NIGHT AND EARLY SUN. MOISTURE IS LIMITED
WITH THIS FEATURE BUT SEVERAL MODELS CONTINUE SHOW SOME LIGHT
PRECIP SO CONT SLIGHT TO CHC CHC POPS FROM ROUGHLY 06Z TO 18Z
SUN. DESPITE SHORT WAVE PASSAGE THICKNESSES ACTUALLY INCREASE A
BIT SUNDAY WITH HIGHS MOSTLY 55 TO 60.
MONDAY THROUGH WEDNESDAY...UPR RDG BUILDS OVER ERN US EARLY NEXT
WEEK WITH A PERIOD OF WARM/DRY WEATHER EXPECTED. HIGH TEMPS MON
WILL REACH 60-65 THEN EXPECT 70-75 TUE AND MID 70S INLAND ON WED
EXCEPT TYPICALLY COOLER ALONG COAST.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 1 PM THU...VFR THROUGH THE REST OF THE DAY INTO THE
EVENING. STRENGTHENING LOW PRES WILL MOVE UP THE COAST TONIGHT
THROUGH FRIDAY MORNING...BRINGING WIDESPREAD RAIN AND SUB- VFR
CONDITIONS TO THE TERMINALS. HIGH CONFIDENCE THAT SUB- VFR
CONDITIONS WILL DEVELOP TONIGHT...WITH IFR LIKELY AFTER AROUND 6Z.
GUSTY WINDS WILL DEVELOP LATE TONIGHT THROUGH FRIDAY MORNING.
CONDITIONS SHOULD BEGIN TO IMPROVE TO VFR FRIDAY MORNING WITH
RAIN ENDING AS THE LOW MOVES AWAY.
LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
AS OF 230 PM THU...VFR SHLD DOMINATE FRI NIGHT THRU SAT EVENING
AS HIGH PRES CROSSES AGAIN. ANOTHER WEAK SYSTEM EXPECTED TO AFFECT AREA
LATE SAT NIGHT AND SUNDAY MORNING WITH WDLY SCT TO SCT SHRA...BUT
CONFIDENCE IS LOW THAT PCPN WILL BE SIGNIFICANT ENOUGH TO PRODUCE
ANY SUB-VFR CONDITIONS. PRED VFR CONDITION EXPECTED SUN THRU
EARLY NEXT WEEK AS HIGH PRES CROSSES.
&&
.MARINE...
SHOT TERM /THROUGH FRIDAY/...
AS OF 3 PM THU...HAVE UPGRADED THE NRN/CTRL WATERS TO A STORM
WARNING BEGINNING 13Z FRI. OTHERWISE GALES AND SCA STILL IN EFFECT
REMAINING ZONES. WINDS WILL GENERALLY BE NE THROUGH
TONIGHT...THOUGH AS LOW PRES RIDES UP NEAR THE GULF STREAM...WINDS
TURN SE FOR THE OUTER CTRL/SRN WATERS. THE LOW WILL QUICKLY
STRENGTHEN FRIDAY MORNING WITH STRONGEST WINDS LIKELY BETWEEN
12-18Z FRIDAY ON BACK SIDE OF THE DEEPENING LOW. WINDS GUSTS WILL
PEAK IN THE 50-55 KT RANGE FOR THE WATERS NORTH OF HATTERAS. SEAS
WILL PEAK LATE MORNING THROUGH THE AFTERNOON IN THE 12-18 FOOT
RANGE. WINDS SLOWLY DIMINISH THROUGH THE AFTERNOON FRIDAY THOUGH
THE VERY HIGH SEAS WILL LINGER.
LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
AS OF 230 PM THU...WINDS DIMINISH QUICKLY FRI NIGHT AND SAT AS
HIGH PRES BUILDS ACROSS THE WATERS. SEAS WILL BUILD TO 10-15 FT
NORTH OF HATTERAS INLET AND 4-9 FT SOUTH FRI. LARGE NE BACKSWELL WILL
KEEP SEAS ELEVATED CNTRL AND NRN WTRS THRU SAT NIGHT.
NLY WINDS EXPECTED TO INCREASE TO 15-25 KT LATER SUN BETWEEN A
WEAK LOW PRES AREA MOVING OFF THE COAST AND HIGH PRES BUILDING IN
FROM THE WEST...THEN WEAKEN MONDAY AS THE HIGH SETTLES OVER THE
AREA. SEAS EXPECTED TO CONT AT 4 TO 7 FT CNTRL AND NRN WTRS INTO
SUN NIGHT WITH SEAS 3 TO 5 FT SRN WTRS. SEAS WILL SUBSIDE TO 2 TO
4 FT ALL WTRS EARLY NEXT5 WEEK.
&&
.TIDES/COASTAL FLOODING...
AS OF 3 PM THU...WINDS RAPIDLY INTENSIFY OUT OF THE NORTH AND
NORTHWEST ON FRIDAY MORNING AND MINOR COASTAL FLOODING LOOKS
LIKELY FOR SOUND SIDE AREAS NORTH OF CAPE HATTERAS AS WELL AS THE
OCEAN SIDE MAINLY NORTH OF OREGON INLET. GIVEN RELATIVELY SHORT
DURATION OF STRONGEST WINDS LOOKING FOR WATER LEVEL INCREASES OF
1 TO 3 FEET...THOUGH MINOR COASTAL FLOODING MAY CONTINUE THROUGH
THE EARLY SAT MORNING HIGH TIDE CYCLE. HIGH SURF AND BEACH
EROSION WILL ALSO BE POSS AND HAVE ISSUED HIGH SURF ADV THROUGH
EARLY SAT MORNINGS HIGH TIDE CYCLE.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 8 AM TO 4 PM EST FRIDAY FOR NCZ047-103-104.
HIGH SURF ADVISORY FROM 8 AM FRIDAY TO 7 AM EST SATURDAY FOR
NCZ103.
COASTAL FLOOD ADVISORY FROM 8 AM FRIDAY TO 7 AM EST SATURDAY
FOR NCZ103.
MARINE...SMALL CRAFT ADVISORY FROM 7 AM TO 1 PM EST FRIDAY FOR AMZ136-
137.
GALE WARNING FROM 8 AM TO 4 PM EST FRIDAY FOR AMZ135-156.
GALE WARNING FROM 7 AM TO 4 PM EST FRIDAY FOR AMZ130.
GALE WARNING FROM 7 AM TO 1 PM EST FRIDAY FOR AMZ131.
STORM WARNING FROM 8 AM TO 1 PM EST FRIDAY FOR AMZ150-152-154.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 5 AM EST
SATURDAY FOR AMZ158.
&&
SYNOPSIS...TL
NEAR TERM...TL
SHORT TERM...TL
LONG TERM...JAC/RF
AVIATION...JAC/TL
MARINE...JAC/TL
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Mar 3, 3:35 AM EST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 335 AM EST THU MAR 3 2016 NCZ103-104-040845- OUTER BANKS DARE-OUTER BANKS HYDE- 335 AM EST THU MAR 3 2016 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAIN WITH MINOR FLOODING WILL POSSIBLE TONIGHT INTO FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. STRENGTHENING LOW PRESSURE WILL MOVE ALONG THE COAST AND PRODUCE WIND GUSTS 45 TO 50 MPH FRIDAY. HIGH SURF CONDITIONS AND MINOR SOUNDSIDE FLOODING ARE LIKELY...WITH OCEAN OVERWASH AND BEACH EROSION POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ047-081-095-040845- MAINLAND DARE-MAINLAND HYDE-CARTERET- 335 AM EST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAIN WITH MINOR FLOODING WILL POSSIBLE TONIGHT INTO FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRENGTHENING LOW PRESSURE WILL MOVE ALONG THE COAST AND PRODUCE WIND GUSTS 30 TO 40 MPH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>046-079-080-090>094-098-040845- MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES- CRAVEN-PAMLICO-ONSLOW- 335 AM EST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAIN WITH MINOR FLOODING WILL POSSIBLE TONIGHT INTO FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 2:30 AM EST | Gale Warning | MHX | 41 hr | |
| Mar 3, 2:30 AM EST | Small Craft Advisory | MHX | 8 hr | |
| Mar 3, 2:30 AM EST | Small Craft Advisory | MHX | 4 days | |
| Mar 3, 2:38 AM EST | Wind Advisory | MHX | Dare | 32 hr |
| Mar 3, 3:11 PM EST | Coastal Flood Advisory | MHX | 24 hr | |
| Mar 3, 3:11 PM EST | High Surf Advisory | MHX | 40 hr |
Nearby
Storm Warnings in North Carolina, 2016Every storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.